Did reports of side effects contribute to drop in bone drug use?

Media reports raising safety concerns about osteoporosis drugs known as bisphosphonates may have contributed to a sharp drop in their use, a study from the National Institutes of Health suggests. Starting in 2006, a series of media reports highlighted research linking the drugs to rare but serious side effects, including unusual fractures of the thigh bone, death of bone tissue in the jaw and esophageal cancer. After that, use of the drugs plunged by more than 50% between 2008 and 2012. Via Reuters. Posted July 20, 2015.

–Alanna McCatty


Avatar

Alanna M.

Alanna M. is a graduate of Pace University.


Did you find this article helpful?


Leave a Reply

Your email address will not be published. Required fields are marked *

Latest News

Covid-19: Side Effects of Trump’s Treatments

Covid-19: Side Effects of Trump’s Treatments

President Donald Trump announced (via Twitter, of course) what some considered unthinkable, and others considered inevitable — that he had tested positive for Covid-19. Over the weekend, he received various treatments  — supplements like vitamin D, zinc and melatonin, an experimental antibody combination, an antiviral drug and a powerful anti-inflammatory…

Un-Sheltering Tips for Your Health and Immune System

Un-Sheltering Tips for Your Health and Immune System

As we all emerge from our bubbles of limited contact with others, we are walking straight into the double whammy of flu season and COVID-19 germs. Can your body fight off exposure to the flu and COVID? Your immune system feeds off the basics of life — sleep, movement, food…